Texas, 2015

Hail and Damaging Wind in Texas, October 20, 2015

October 20, 2015 · NWS EPZ · 9 events in 1 county or zone

An upper low was moving into the Northern Baja region with an 80 knot jet moving into Southwest New Mexico ahead of it. Dew points were in the 50s across the region with high instability and wind shear to support severe thunderstorm development.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
9

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS EPZ wrote it up.

An upper low was moving into the Northern Baja region with an 80 knot jet moving into Southwest New Mexico ahead of it. Dew points were in the 50s across the region with high instability and wind shear to support severe thunderstorm development. Numerous reports of quarter size hail were received around El Paso.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before the first event at Oct 20, 12:06 PM MST, 3 hours 51 minutes earlier.

Area forecast discussion, Oct 20, 12:06 PM MST, 3 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
106 PM MDT TUE OCT 20 2015

.SYNOPSIS...
STRONG UPPER LOW IS DEVELOPING OVER NORTHERN BAJA AND WILL BRING
THE THREAT FOR SHOWERS AND THUNDERSTORMS TO THE REGION THROUGH
WEDNESDAY. SOME STORMS WILL BE SEVERE WITH LARGE HAIL AND GUSTY
WINDS THE MAIN THREAT. MAIN RAIN THREAT WILL COME TO AN END
THURSDAY WITH JUST A FEW LIGHT RAIN SHOWERS EXPECTED.
TEMPERATURES WILL BE NEAR TO SLIGHTLY BELOW NORMAL INTO THE
WEEKEND.

&&

.DISCUSSION...
UPPER LOW STARTING TO CUTOFF OVER NORTHERN BAJA AT THIS TIME WITH
INCREASING WINDS ALOFT OVER THE CWA. DEW POINTS GENERALLY IN THE
LOWER TO MID 50S ACROSS THE AREA WITH STEEP LAPSE RATES WHICH IS
GIVING US CAPE VALUES OVER 1000 J/KG. INITIAL DISTURBANCE IS
CURRENTLY ENTERING INTO SWRN NM AND ACTIVITY ALREADY PICKING UP
ACROSS WESTERN ZONES. LARGE HAIL IS THE MAIN THREAT WITH LOW WBZ
HEIGHTS AND STRONG WINDS ALSO POSSIBLE WITH STORM MOTION AROUND
25-30KTS. SFC LOW WILL BE DEVELOPING JUST SOUTH OF KELP BY 00Z AND
ENHANCE THE DIRECTIONAL SHEAR OVER EL PASO...HUDSPETH...SOUTHERN
DONA ANA AND OTERO COUNTIES FOR THIS EVENING. THIS COULD LEAD TO
ENHANCED CHANCE FOR SUPERCELLS. LCL HEIGHTS LOOK A LITTLE HIGH FOR
TORNADO THREAT...BUT NEAR SURFACE LOW WITH OTHER PARAMETERS IN
PLACE CANNOT RULE ONE OUT.

UPPER LOW MOVES INTO SE AZ TOMORROW WITH SEVERE THREAT SHIFTING TO
EASTERN HALF OF CWA. DIRECTIONAL SHEAR DECREASES TOMORROW...BUT
SPEED SHEAR STILL ABUNDANT. INSTABILITY WILL NOT BE QUITE AS LARGE
EITHER TOMORROW...BUT SHOULD STILL SEE SOME SEVERE STORMS UNLESS
LINGERING CLOUD COVER FROM TODAYS CONVECTION LIMITS WARMING. THERE
WILL BE AN AREA OF ENHANCED SURFACE CONVERGENCE OVER EASTERN
HUDSPETH COUNTY WHICH COULD LEAD TO POSSIBLITY OF HEAVY RAIN IN
THE EVENING THERE. STORM MOTION WILL STILL BE FAST AND AREA WILL
BE ON EDGE OF THE HEAVY RAIN THREAT SO WILL HOLD OFF ON ANY FLASH
FLOOD WATCH. HIGH TEMPERATURES WILL LIKELY STRUGGLE TOMORROW TO
GET MUCH ABOVE LOWER TO MID 70S IN THE LOWLANDS AND 50S AND 60S
MOUNTAINS.

LOW STARTS TO OPEN UP THURSDAY AND SURFACE WINDS SHIFT AROUND TO
THE WEST BRINGING IN SOME DRIER AIR. THERE WILL STILL BE A POCKET
OF COOLER AIR ALOFT OVER SRN NM AND CAN'T RULE OUT SOME ISOLATED
INSTABILITY SHOWERS. AFTER THIS TROUGH PASSES AREA...ANOTHER ONE
WILL DEVELOP AND MOVE THROUGH SATURDAY...BUT MODEL TRENDS HAVE
BEEN TO KEEP MOISTURE EAST OF THE CWA. TEMPERATURES WILL REBOUND
BACK TO A FEW DEGREES ABOVE NORMAL FOR THE WEEKEND INTO EARLY NEXT
WEEK.

&&

.AVIATION...VALID 21/00Z-22/00Z.
LARGE UPPER LEVEL LOW PRESSURE SYSTEM SLOWLY APPROACHING
APPROACHING FROM SOUTHERN CALIFORNIA...WILL BRING +TSRAGS/ISOLD
+TSRAGR TO ALL TERMINALS THROGH THE PD. WND VRB35G55KT/LCL VIS 1-2
SM WITH STORMS. LCL CIGS 010-030 MOUNTAINOUS AREAS...040-060
LOWLANDS. STORM MOTION EXPECTED TO BE 210/25-30 KTS.

&&

.FIRE WEATHER...
STRONG LOW PRESSURE SYSTEM ALOFT OVER SOUTHERN CALIFORNIA...WILL
CONTINUE TO MIGRATE SLOWLY EAST INTO ARIZONA OVERNIGHT. FEATURE
WILL THEN WEAKEN AND LIFT NORTHEAST THURSDAY AS AN OPEN WAVE OVER
THE FOUR CORNERS. DRIER WEATHER WILL FOR AREAS WEST OF THE RIO
GRANDE VALLEY STARTING THURSDAY...THEN ALL AREAS FRIDAY. AS THE
SYSTEM APPROACHES...FACTORS FAVORING SCATTERED STRONG TO SEVERE
STORMS WILL BE MOST PRONOUNCED TODAY AND WEDNESDAY. THE RESULT
WILL BE POTANTIALLY DAMAGING DOWNBURST WINDS IN EXCESS OF 60
MPH...LARGE HAIL AND VERY HEAVY RAINFALL WITH SOME OF THE STORMS.

HIGHS WILL RUN A FEW DEGREES ABOVE NORMAL THIS WEEK.  EXPECT
EXCELLENT VENT RATES TODAY AND WEDNESDAY...WITH THE STONG WINDS
ALOFT AHEAD OF THE LOW.  FAIR TO GOOD VENT RATES ARE ON TAP THURSDAY
AND FRIDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 60  76  54  73 /  70  60  60  20
SIERRA BLANCA           56  71  52  73 /  60  60  80  30
LAS CRUCES              53  73  48  70 /  60  60  60  20
ALAMOGORDO              54  73  50  71 /  70  70  70  30
CLOUDCROFT              42  52  37  51 /  80  80  90  40
TRUTH OR CONSEQUENCES   50  69  48  68 /  60  60  60  30
SILVER CITY             50  62  43  63 /  60  60  60  30
DEMING                  50  70  47  70 /  50  60  60  20
LORDSBURG               51  70  45  70 /  50  50  50  20
WEST EL PASO METRO      60  75  54  73 /  70  60  60  30
DELL CITY               56  76  53  74 /  70  60  80  30
FORT HANCOCK            58  77  54  76 /  60  60  80  20
LOMA LINDA              57  70  52  68 /  70  60  80  20
FABENS                  58  76  53  74 /  70  60  60  20
SANTA TERESA            57  73  51  72 /  70  60  60  20
WHITE SANDS HQ          55  73  51  70 /  70  70  70  30
JORNADA RANGE           53  71  45  70 /  60  60  60  30
HATCH                   54  72  46  70 /  60  60  60  20
COLUMBUS                56  71  49  71 /  50  50  50  20
OROGRANDE               56  73  52  71 /  70  70  70  20
MAYHILL                 46  60  41  60 /  80  70  80  30
MESCALERO               46  61  40  61 /  80  80  80  30
TIMBERON                49  57  43  59 /  80  80  80  40
WINSTON                 44  61  41  61 /  60  60  60  30
HILLSBORO               45  66  44  68 /  70  60  60  30
SPACEPORT               49  70  45  70 /  60  60  60  20
LAKE ROBERTS            42  61  35  64 /  70  70  70  30
HURLEY                  48  65  42  66 /  60  60  60  20
CLIFF                   44  67  38  69 /  60  60  60  20
MULE CREEK              41  63  36  67 /  60  50  50  20
FAYWOOD                 48  64  44  66 /  60  60  60  20
ANIMAS                  50  71  46  71 /  50  50  50  20
HACHITA                 51  72  46  71 /  50  50  50  10
ANTELOPE WELLS          49  71  45  70 /  50  50  50  10
CLOVERDALE              48  67  45  68 /  50  50  50  10

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.
&&

26/21
Hazardous weather outlook, Oct 20, 12:10 PM MST, 3 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
110 PM MDT TUE OCT 20 2015

NMZ401>417-TXZ418>424-211230-
UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES-
NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-
CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN-
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA-
WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-
SOUTHERN HUDSPETH HIGHLANDS-
RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-
RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY-
110 PM MDT TUE OCT 20 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED TO NUMEROUS THUNDERSTORMS WILL SPREAD ACROSS THE AREA
THIS AFTERNOON AND EVENING. A FEW OF THESE STORMS WILL REACH
SEVERE LEVELS WITH QUARTER TO GOLF BALL SIZE HAIL AND 60 TO 70 MPH
WIND GUSTS. LOCALIZED FLOODING IS POSSIBLE...ESPECIALLY WHERE HAIL
PLUGS UP STORM DRAINS. A SEVERE THUNDERSTORM WATCH IS IN EFFECT
UNTIL 8 PM FOR HIDALGO...LUNA...SIERRA AND GRANT COUNTIES. ANOTHER
WATCH IS IN EFFECT FOR OTERO...EL PASO AND HUDSPETH COUNTIES THROUGH
9 PM.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
WEDNESDAY...NUMEROUS THUNDERSTORMS WILL CONTINUE. THE THREAT OF
SEVERE STORMS WITH LARGE HAIL AND DAMAGING WINDS WILL BE SLIGHTLY
LESS THAN TODAY...BUT THE FLASH FLOOD THREAT WILL INCREASE...
ESPECIALLY EAST OF THE RIO GRANDE.

THURSDAY...THUNDERSTORMS WILL DECREASE FROM WEST TO EAST BUT
STRONG STORMS WILL STILL BE POSSIBLE EAST OF THE RIO GRANDE.

FRIDAY THROUGH MONDAY...MAINLY DRY THOUGH A FEW SHOWERS AND
THUNDERSTORMS WILL BE POSSIBLE IN THE SACRAMENTO MOUNTAINS.

.SPOTTER INFORMATION STATEMENT...

TRAINED SKYWARN SPOTTERS ARE ENCOURAGED TO CALL THIS OFFICE WITH
REPORTS.

26

In the hours before

Special weather statement, Oct 20, 2:56 PM MST, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
356 PM MDT TUE OCT 20 2015

NMZ408-409-202245-
SIERRA COUNTY LAKES NM-EASTERN BLACK RANGE FOOTHILLS NM-
356 PM MDT TUE OCT 20 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL SIERRA COUNTY UNTIL
445 PM MDT...

AT 356 PM MDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM ON
RADAR 9 MILES NORTH OF ENGLE...OR 18 MILES NORTHEAST OF TRUTH OR
CONSEQUENCES...MOVING NORTHEAST AT 55 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ROCK HOUSE...
NORTH MONTICELLO POINT.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT FOR
NORTH CENTRAL NEW MEXICO.

LAT...LON 3348 10693 3327 10694 3328 10724 3348 10728
TIME...MOT...LOC 2156Z 239DEG 49KT 3331 10700

TRIPOLI
Special weather statement, Oct 20, 2:59 PM MST, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
359 PM MDT TUE OCT 20 2015

NMZ412>417-202245-
SACRAMENTO MOUNTAINS ABOVE 7500 FEET NM-
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET NM-
SOUTHERN TULAROSA BASIN NM-CENTRAL TULAROSA BASIN NM-OTERO MESA NM-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET NM-
359 PM MDT TUE OCT 20 2015

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL OTERO COUNTY UNTIL 445 PM
MDT...

AT 359 PM MDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM ON
RADAR NEAR SACRAMENTO...OR 9 MILES NORTHEAST OF TIMBERON...MOVING
NORTHEAST AT 70 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
TIMBERON...
SACRAMENTO...
MAYHILL...
WEED...
SUNSPOT...
OLIVER LEE STATE PARK...
BLUFF SPRINGS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT FOR
SOUTH CENTRAL NEW MEXICO.

LAT...LON 3296 10533 3296 10535 3283 10535 3271 10537
      3254 10596 3280 10596 3300 10532
TIME...MOT...LOC 2159Z 243DEG 59KT 3275 10560

ROGASH
Local storm report, Oct 20, 3:09 PM MST, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EL PASO TX
409 PM MDT TUE OCT 20 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     HAIL             SACRAMENTO              32.79N 105.56W
10/20/2015  M1.50 INCH       OTERO              NM   PUBLIC

&&

EVENT NUMBER EPZ1500190

TRIPOLI
Special weather statement, Oct 20, 3:12 PM MST, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
412 PM MDT TUE OCT 20 2015

NMZ410-411-413-TXZ418-419-202315-
SOUTHERN TULAROSA BASIN NM-
SOUTHERN DONA ANA COUNTY/MESILLA VALLEY NM-
NORTHERN DONA ANA COUNTY NM-WESTERN EL PASO COUNTY TX-
EASTERN/CENTRAL EL PASO COUNTY TX-
412 PM MDT TUE OCT 20 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DONA ANA AND
NORTHWESTERN EL PASO COUNTIES UNTIL 515 PM MDT...

AT 410 PM MDT...METEOROLOGISTS WERE TRACKING A LINE OF STRONG
THUNDERSTORMS MOVING EASTWARD ACROSS CENTRAL DONA ANA COUNTY.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
LAS CRUCES...
SUNLAND PARK...
WEST EL PASO...
ANTHONY...
LEASBURG...
CENTRAL EL PASO...
EL PASO...
SAN MIGUEL...
MESILLA...
VINTON...
LA MESA...
CANUTILLO...
MESQUITE...
DONA ANA...
ORGAN...
VADO...
TALAVERA...
LA UNION...
BERINO...
SANTA TERESA.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT FOR
SOUTH CENTRAL NEW MEXICO. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN
EFFECT UNTIL 900 PM MDT FOR SOUTHWESTERN TEXAS.

LAT...LON 3256 10651 3175 10642 3176 10645 3175 10647
      3175 10650 3178 10653 3179 10695 3252 10702
TIME...MOT...LOC 2210Z 243DEG 52KT 3200 10680

ROGASH
Special weather statement, Oct 20, 3:30 PM MST, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
430 PM MDT TUE OCT 20 2015

NMZ401-402-404-202315-
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY NM-
SOUTHERN GILA HIGHLANDS/BLACK RANGE NM-UPPER GILA RIVER VALLEY NM-
430 PM MDT TUE OCT 20 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL HIDALGO AND
NORTHWESTERN GRANT COUNTIES UNTIL 515 PM MDT...

AT 429 PM MDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM ON
RADAR 5 MILES SOUTHWEST OF MANGAS SPRINGS...OR 11 MILES NORTHEAST OF
REDROCK...MOVING NORTHEAST AT 55 MPH.

NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
REDROCK...
BUCKHORN...
RIVERSIDE...
MANGAS SPRINGS...
CLIFF...
GILA...
GILA RIPARIAN PRESERVE...
BILL EVANS LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT FOR
SOUTHWESTERN NEW MEXICO.

LAT...LON 3320 10870 3320 10826 3259 10866 3268 10899
TIME...MOT...LOC 2229Z 239DEG 49KT 3281 10860

TRIPOLI
Local storm report, Oct 20, 3:57 PM MST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EL PASO TX
457 PM MDT TUE OCT 20 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0453 PM     HAIL             SUNLAND PARK            31.80N 106.58W
10/20/2015  M1.00 INCH       DONA ANA           NM   AMATEUR RADIO

            QUARTER SIZED HAIL REPORTED NEAR THE CASINO

&&

EVENT NUMBER EPZ1500191

LUNDEEN

The radar

The El Paso radar (KEPZ), 12 km away, was scanning. The volume nearest the first event began at 22:57 UTC.

Open the radar archive at this moment

Event by event

8 hail, 1 thunderstorm wind. Local standard time, as filed.

Hail, El Paso

When
October 20, 3:57 PM MST
Where
El Paso County, Montoya
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
31.870, -106.570

Hail started accumulating on the ground.

Thunderstorm Wind, El Paso

When
October 20, 4:00 PM MST to 4:05 PM MST
Where
El Paso County, 2.6 mi WNW of (Elp)el Paso Intl Ar
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Broadcast Media
Coordinates
31.819, -106.418

Roof blown off mobile home and storage unit blown off the ground.

Hail, El Paso

When
October 20, 4:03 PM MST
Where
El Paso County, 2.35 mi E of Smeltertown
Measured
0.75 in hail
Reported by
Public
Coordinates
31.780, -106.480

Penny size hail at Redd Rd and Resler.

Hail, El Paso

When
October 20, 4:03 PM MST
Where
El Paso County, 1.76 mi E of Montoya
Measured
0.75 in hail
Reported by
Public
Coordinates
31.870, -106.540

Hail, El Paso

When
October 20, 4:07 PM MST
Where
El Paso County, 2.35 mi E of Smeltertown
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
31.780, -106.480

Hail, El Paso

When
October 20, 4:07 PM MST
Where
El Paso County, Montoya
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
31.870, -106.570

Hail, El Paso

When
October 20, 4:09 PM MST
Where
El Paso County, 3.59 mi W of Tobin
Measured
0.88 in hail
Reported by
Public
Coordinates
31.883, -106.441

Hail reported at Diana and US 54.

Hail, El Paso

When
October 20, 4:20 PM MST
Where
El Paso County, 4.08 mi WNW of Tobin
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
31.910, -106.440

Hail, El Paso

When
October 20, 4:21 PM MST
Where
El Paso County, 3.33 mi WNW of Tobin
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
31.896, -106.433

Hail covered the ground from US 54 and Diana to Sun Valley.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2015Every state in 2015This day in weather historyWarnings in Texas, October 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 605148, 605156, 605149, 605150, 605151, 605155, 605152, 605153, 605154.